MAUDE Adverse Event Report: BECKMAN COULTER, INC. DXC 500 AU CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER, INC. DXC 500 AU CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number DXC 500 AU CLINICAL CHEMISTRY ANALYZER WITH ISE JP
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Hyponatremia (4494)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Beckman coulter customer technical support (cts) remotely assisted the customer with the dxc 500 au chemistry analyzer and identified the probable cause as use error.The customer was not performing maintenance, and the probe cleaners were not filled correctly.Instrument maintenance was correctly performed to resolve the issue.The lab technician stated that the patient was treated based on the erroneous result and was then chronically low for na.The patient was treated, and sodium levels were restored to 129 mmol/l.Section a2, a4 and a5: information not provided by customer.The beckman coulter internal identifier is (b)(4).
 
Event or Problem Description
The customer reported the generation of erroneously low sodium (na) patient results on their dxc 500 au clinical chemistry analyzer.The customer reported that one patient was hospitalized due to the low sodium results.The customer received treatment.No further harm to the patient was reported.The customer did not provide patient demographics.The customer provided data for sixty-five (65) patient samples; however, it is unknown which resulted in the hospitalization.

Brand Name
DXC 500 AU CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER MISHIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key22650012
Report Number9612296-2025-00866
Device Sequence Number18335278
Product Code JJE
UDI-Device Identifier14987666545065
UDI-Public(01)14987666545065(11)240717
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDXC 500 AU CLINICAL CHEMISTRY ANALYZER WITH ISE JP
Device Catalogue NumberC63520
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown